MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Model Number D708DR002RT
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a supraventricular tachycardia (svt) ablation procedure with a webster¿ electrophysiology catheter and the catheter kinked resulting in a breakage which exposed internal wiring.It was reported that upon advancing the webster¿ electrophysiology catheter, it did not advance correctly into the zone on the carto 3 system.When the catheter was removed from the body they noticed the catheter loop had kinked and the insulation was broken.The damage was not noticed before the catheter being inserted into the body.The catheter was replaced using the same sheath to resolve the issue.Additional information was received indicating the insulation was broken, and there appeared to be exposed wires.The damage did not result in any lifted or sharp rings.The catheter prolapsed within the vessel and eventually doubled back superiorly.The catheter was not pre-shaped, the physician attempted to advance the catheter the same as she always does but there was difficulty during insertion.The sheath used was a fastcath 7f short sheath (non-bwi).
 
Additional Manufacturer Narrative
On (b)(6)2022, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.#(b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a supraventricular tachycardia (svt) ablation procedure with a webster¿ electrophysiology catheter and the catheter kinked resulting in a breakage which exposed internal wiring.It was reported that upon advancing the webster¿ electrophysiology catheter, it did not advance correctly into the zone on the carto 3 system.When the catheter was removed from the body they noticed the catheter loop had kinked and the insulation was broken.The damage was not noticed before the catheter being inserted into the body.The catheter was replaced using the same sheath to resolve the issue.Device evaluation details: the product was returned to biosense webster inc.(bwi) for evaluation and the evaluation has been completed.Bwi then conducted visual inspection of the returned webster¿ electrophysiology catheter.Visual analysis of the returned sample revealed the shaft was kinked at 44in from the handle area.No internal parts were exposed.The root cause of the shaft bent cannot be determined, it could be related to the handling of the device, however, this cannot be conclusively determined.Unit was inspected prior leaving the facility as there are functional tests and inspections at control points based on the process to avoid this type of damage from leaving the facility.In addition, the customer also provided pictures of the complaint device to aid in the investigation.According to pictures provided by customer, the shaft appears to be bent, however, picture quality does not allow to determine if there are internal parts exposed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.As part of bwi¿s quality process all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
WEBSTER¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13237884
Report Number2029046-2022-00084
Device Sequence Number17325238
Product Code DRF
UDI-Device Identifier10846835000269
UDI-Public10846835000269
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2024
Device Model NumberD708DR002RT
Device Catalogue NumberD708DR002RT
Device Lot Number30650002M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2021
Supplement Date Received by Manufacturer01/13/2022
02/07/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date01/18/2022
02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEF 7F 8P,D,SD,115CM,R10; FASTCATH 7F SHEATH
Patient SexUnknown